Alert archive / California / Wind Advisories in 2008
Wind Advisory 70, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at May 12, 2008, 2:33 AM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at May 12, 2008, 12:00 PM PDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- May 12, 2008, 2:33 AM PDT (09:33 UTC)
- In effect from
- May 12, 2008, 12:00 PM PDT
- Expired
- May 13, 2008, 1:34 AM PDT
- In force
- 14 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 09:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 9.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1155 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 120933 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 233 AM PDT MON MAY 12 2008 ...WIND ADVISORY FOR THE MOUNTAINS AND DESERTS THIS AFTERNOON AND EVENING... .A TROUGH OF LOW PRESSURE MOVING THROUGH THE GREAT BASIN WILL STRENGTHEN THE ONSHORE FLOW ACROSS SOUTHERN CALIFORNIA THIS AFTERNOON AND EVENING. CAZ055-056-058-060>062-122100- /O.NEW.KSGX.WI.Y.0070.080512T1900Z-080513T0500Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 233 AM PDT MON MAY 12 2008 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM PDT THIS EVENING. AREAS OF WEST WINDS WILL INCREASE TO 20 TO 30 MPH THIS AFTERNOON WITH GUSTS TO 45 MPH. IN THE MOUNTAINS...WINDS WILL BE STRONGEST AT THE RIDGETOPS AND ON DESERT SLOPES. WINDS WILL DECREASE LATE TONIGHT. IN THE DESERTS...THE WINDS WILL GENERATE AREAS OF BLOWING SAND AND DUST WITH VISIBILITIES LESS THAN ONE QUARTER MILE AT TIMES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MARTIN
3 follow-up statements
000 WWUS76 KSGX 122027 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 127 PM PDT MON MAY 12 2008 ...WIND ADVISORY FOR THE MOUNTAINS AND DESERTS THIS AFTERNOON AND EVENING... .A TROUGH OF LOW PRESSURE MOVING THROUGH THE GREAT BASIN WILL PRODUCE STRONG ONSHORE FLOW ACROSS SOUTHERN CALIFORNIA THIS AFTERNOON AND EVENING. CAZ055-056-058-060>062-130500- /O.CON.KSGX.WI.Y.0070.000000T0000Z-080513T0500Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 127 PM PDT MON MAY 12 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. AREAS OF WEST WINDS WILL INCREASE TO 20 TO 30 MPH THIS AFTERNOON WITH GUSTS TO 50 MPH. IN THE MOUNTAINS...WINDS WILL BE STRONGEST AT THE RIDGETOPS AND ON DESERT SLOPES. WINDS WILL DECREASE LATE TONIGHT. IN THE DESERTS...THE WINDS WILL GENERATE AREAS OF BLOWING SAND AND DUST WITH VISIBILITIES LESS THAN ONE QUARTER MILE AT TIMES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MM
000 WWUS76 KSGX 130419 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 919 PM PDT MON MAY 12 2008 ...WIND ADVISORY FOR THE MOUNTAINS AND DESERTS UNTIL 2 AM PDT TUESDAY... .A TROUGH OF LOW PRESSURE MOVING THROUGH THE GREAT BASIN WILL CAUSE STRONG ONSHORE FLOW ACROSS SOUTHERN CALIFORNIA TONIGHT. THIS WILL RESULT IN LOCAL STRONG GUSTY WINDS IN THE MOUNTAINS AND DESERTS. CAZ055-056-058-060>062-130900- /O.EXT.KSGX.WI.Y.0070.000000T0000Z-080513T0900Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 919 PM PDT MON MAY 12 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 AM PDT TUESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 AM PDT TUESDAY. AREAS OF WEST WINDS WILL INCREASE TO 20 TO 30 MPH TONIGHT WITH GUSTS TO 50 MPH. IN THE MOUNTAINS...WINDS WILL BE STRONGEST AT THE RIDGE TOPS AND ON DESERT SLOPES. WINDS WILL DECREASE LATE TONIGHT. IN THE DESERTS...THE WINDS WILL GENERATE AREAS OF BLOWING SAND AND DUST WITH VISIBILITIES LESS THAN ONE QUARTER MILE AT TIMES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DA
000 WWUS76 KSGX 130834 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 134 AM PDT TUE MAY 13 2008 CAZ055-056-058-060>062-130945- /O.CAN.KSGX.WI.Y.0070.000000T0000Z-080513T0900Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 134 AM PDT TUE MAY 13 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at May 11, 9:30 PM PDT, 5 hours 3 minutes earlier.
Area forecast discussion, May 11, 9:30 PM PDT, 5 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 PM PDT SUN MAY 11 2008 .SYNOPSIS...UPPER LEVEL LOW PRESSURE WILL CAUSE A DEEPER MARINE LAYER WITH LOW CLOUDS...PATCHY FOG AND DRIZZLE WEST OF THE MOUNTAINS TONIGHT AND MONDAY MORNING. COOLER WITH SLOW AND PARTIAL CLEARING OF THE LOW CLOUDS MONDAY AFTERNOON. LOCALLY WINDY IN THE MOUNTAINS AND DESERTS THROUGH MONDAY. HIGH PRESSURE WILL BRING MOSTLY CLEAR AND MUCH WARMER WEATHER DURING THE SECOND HALF OF THE WEEK. && .DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO... ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES. .SHORT TERM (TONIGHT-WED)...LOW CLOUDS WERE PUSHING INLAND THIS EVENING AND STRATUS REMAINED EXTENSIVE OFFSHORE. THE 00Z NKX SOUNDING HAD AN INVERSION BASED NEAR 2600 FT WITH DRY SW WINDS ALOFT. INCREASING ONSHORE GRADIENTS WITH ABOUT 9 MB SAN-IPL AND THERE WERE LOCAL GUSTY WINDS IN THE MOUNTAINS AND DESERTS. AN UPPER LEVEL TROUGH WILL MOVE THROUGH MON. THIS WILL DEEPEN THE MARINE LAYER TONIGHT WITH LOW CLOUDS INTO THE COASTAL MOUNTAIN SLOPES. THERE WILL BE LOCAL DRIZZLE FROM THE THICK LOW CLOUDS AND THE CLOUDS WILL BE SLOW TO CLEAR FROM INLAND AREAS MON AFTERNOON WITH LITTLE CLEARING NEAR THE COAST. THE WINDS ALOFT AND STRONGER ONSHORE GRADIENTS WILL CAUSE LOCAL STRONG GUSTY WINDS IN THE MOUNTAINS AND DESERTS THROUGH MONDAY. THERE COULD BE LOCAL GUSTS TO NEAR ADVISORY STRENGTH OF ABOUT 45 MPH MON AFTERNOON AND EVENING. TUE WILL BE A TRANSITION DAY WITH STRONG UPPER LEVEL HIGH PRESSURE BUILDING OVER THE E PAC AND WEAKENING ONSHORE GRADIENTS. THE MARINE LAYER WILL STILL BE MODERATELY DEEP MON NIGHT AND TUE MORNING BUT THERE WILL BE MUCH BETTER CLEARING TUE AFTERNOON. VERY LITTLE STRATUS IS EXPECTED WED MORNING AS THE MARINE LAYER BECOMES SHALLOW AND WEAK OFFSHORE FLOW DEVELOPS. COOLER MON THEN WARMER TUE AND WED. && .LONG TERM (THU-SUN)...THE HIGH ALOFT AND WEAK OFFSHORE FLOW WILL CONTINUE MOSTLY CLEAR AND MUCH WARMER WEATHER THU THROUGH SAT. IT WILL BE HOT INLAND ALL THREE DAYS WITH NEAR RECORD MAX TEMPS. THE HOTTEST DAY SHOULD BE FRI WITH MOST OF THE INLAND EMPIRE NEAR 100 DEGREES AND MID 90S TO NEAR 100 IN THE SAN DIEGO INLAND VALLEYS. COOLER SUN AS THE UPPER HIGH WEAKENS AND ONSHORE FLOW INCREASES. && .AVIATION... 120250Z...STRATUS SHOULD FILL IN AT THE COAST BY 04Z AND PUSH INLAND...REACHING THE FAR INLAND VALLEY AREAS BY MIDNIGHT. LITTLE OR NO BREAKUP OF THE STRATUS IS EXPECTED ON MONDAY. BASES ARE EXPECTED TO BE BETWEEN 2K AND 3K FT MSL...BUT COULD OCCASIONALLY DIP BELOW 2K FT MSL OVERNIGHT...WITH TOPS RISING TO NEAR FL045 BY 12Z. ABOVE THE MARINE LAYER INCLUDING THE MOUNTAINS AND DESERTS...SKIES WILL BE CLEAR WITH UNRESTRICTED VISIBILITY THROUGH MONDAY. && .SGX WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...DA AVIATION...JAD
Nearby
Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.